Alert archive / Nevada / Special Weather Statements in 2014
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Aug 2, 2014, 6:13 PM PDT for Eureka County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 6:13 PM PDT (01:13 UTC)
- Expired
- Aug 2, 2014, 6:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
County Eureka County, NV
The radar
The Elko radar (KLRX), 41 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 3897 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS85 KLKN 030113 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 613 PM PDT SAT AUG 2 2014 NVZ036-037-030145- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 613 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 645 PM PDT... AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS IN EASTERN LANDER COUNTY AND WESTERN EUREKA COUNTY...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CRESCENT VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4066 11661 4012 11623 4003 11659 4052 11701 TIME...MOT...LOC 0113Z 221DEG 5KT 4034 11663 $$ RCM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:30 PM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 2, 2:30 PM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT SAT AUG 2 2014 .SYNOPSIS...ABUNDANT MONSOON MOISTURE WILL CONTINUE TO STREAM INTO NORTHERN AND CENTRAL NEVADA FOR THE NEXT SEVERAL DAYS FUELING SHOWERS AND THUNDERSTORMS. && .SHORT TERM...TONIGHT THROUGH MONDAY. HIGH CLOUDS STREAMING NORTHWARD INTO CENTRAL NV THIS AFTERNOON AHEAD OF INVERTED TROUGH OVER SOUTHWEST AZ/BAJA CA. THESE CLOUDS WILL INHIBIT CONVECTION THIS AFTERNOON/EVENING AND WILL CUT BACK THUNDERSTORM COVERAGE TO ISOLATED. THIS INVERTED TROUGH WILL MOVE INTO CENTRAL NV SUNDAY AFTERNOON WITH PRECIPITABLE WATER VALUES INCREASING TO OVER 1 INCH. THEREFORE ATMOSPHERE WILL BE PLENTY JUICY FOR THE POTENTIAL FOR HEAVY RAIN. PLUS DYNAMICS FROM INVERTED TROUGH WILL HELP WITH THUNDERSTORM DEVELOPMENT. HOWEVER ON THE DOWN SIDE EXTENSIVE CLOUD COVER WILL INHIBIT DAYTIME HEATING AND HENCE CONVECTION. ALSO FORECAST SOUNDING SHOW A WARM LAYER BETWEEN 500-400 MB WHICH WILL ALSO HELP CAP CONVECTION. WITH THAT SAID WILL CONTINUE WITH FLASH FLOOD WATCH FOR CENTRAL NV SUNDAY, BUT AS NOTED ABOVE NOT A CLEAR CUT SITUATION AND COULD END UP GETTING MAINLY LIGHT SHOWERS WITH ISOLATED THUNDERSTORMS WITH HEAVY RAIN. ON MONDAY INVERTED TROUGH FEATURE MOVES INTO NORTHERN NV WITH PRECIPITABLE WATER VALUES NEARING 1.2 INCHES. HOWEVER WILL HAVE ALL THE UNCERTAINTY AS WAS NOTED ABOVE FOR CENTRAL NV ON SUNDAY SO WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME FOR NORTHERN NV FOR MONDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS IN FAIR AGREEMENT WITH AN UPPER LOW AND SHORTWAVE SLOWLY MOVING ACROSS NORTHERN NEVADA DURING THE LONG TERM. MONDAY NIGHT THROUGH THURSDAY. THE LOW AND SHORTWAVE WILL VERY SLOWLY MOVE OUT OF NORTHWESTERN PORTIONS OF THE CWA BRINGING MOISTURE AND CONVECTION ESPECIALLY ACROSS NORTHERN NEVADA WITH PW'S INITIALLY OVER ONE INCH MONDAY NIGHT AND DECREASING TO NEAR .75" ON TUESDAY AND WEDNESDAY WITH POCKETS OF SLIGHTLY HIGHER PW'S IN NORTHERN NEVADA. THURSDAY THE SHORTWAVE SLIPS EAST OF THE AREA WITH SOME DIFFERENCE ON THE TIMING...BUT DO EXPECT MOST OF THE CONVECTION TO BE ACROSS THE EASTERN HALF OF THE CWA MAINLY IN ELKO...EUREKA AND WHITE PINE COUNTIES. FRIDAY WILL BE DRIER WITH PW'S DROPPING TO NEAR A HALF INCH AS A SHORTWAVE RIDGE CROSSES THE REGION BUT A FEW ISOLATED STORMS STILL POSSIBLE MAINLY OVER THE HIGH TERRAIN. SATURDAY SHOW A WEAK SHORTWAVE CROSSING NORTHERN NEVADA WHICH COULD TRIGGER SOME CONVECTION SO INCREASED POPS FOR THIS PERIOD. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING WITH KELY HAVING THE BEST CHANCE AT 30 TO 40 PERCENT WITH LOWER CHANCES AT THE OTHER TERMINALS OF 15 TO 25 PERCENT. BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS AS WELL AS GUSTY WINDS NEAR THE STORMS. && .FIRE WEATHER...ABUNDANT MONSOON MOISTURE WILL FUEL SHOWERS AND THUNDERSTORMS, SOME WITH HEAVY RAIN, OVER THE NEXT COUPLE OF DAYS. SOME DECREASE IN MOISTURE BEGINNING TUESDAY BUT ENOUGH WILL REMAIN THROUGH THE WEEK FOR ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 91/90/90/91
In the hours before
Special weather statement, Aug 2, 5:13 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 513 PM PDT SAT AUG 2 2014 NVZ030-030045- HUMBOLDT COUNTY NV- 513 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HUMBOLDT COUNTY UNTIL 545 PM PDT... AT 507 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF PARADISE VALLEY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CHIMNEY DAM RESERVOIR... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4162 11729 4136 11703 4121 11728 4138 11749 TIME...MOT...LOC 0013Z 222DEG 14KT 4134 11732 RCM
Special weather statement, Aug 2, 5:20 PM PDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
520 PM PDT SAT AUG 2 2014
NVZ037-030045-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
520 PM PDT SAT AUG 2 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LANDER COUNTY UNTIL 545
PM PDT...
AT 511 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF NEW PASS SUMMIT...MOVING EAST
AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN LANDER COUNTY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3977 11750 3979 11750 3986 11721 3964 11715
3961 11747 3969 11748 3971 11750 3974 11749
3974 11750 3977 11751
TIME...MOT...LOC 0020Z 259DEG 5KT 3972 11738
RCMSpecial weather statement, Aug 2, 5:46 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 546 PM PDT SAT AUG 2 2014 NVZ036-030115- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 546 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND EXTREME WESTERN EUREKA COUNTIES UNTIL 615 PM PDT... AT 539 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF CRESCENT VALLEY...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN LANDER COUNTY... RURAL WESTERN EUREKA COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4049 11659 4026 11655 4026 11688 4044 11690 TIME...MOT...LOC 0046Z 264DEG 5KT 4036 11677 RCM
Special weather statement, Aug 2, 5:51 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 551 PM PDT SAT AUG 2 2014 NVZ035-030115- WHITE PINE COUNTY NV- 551 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL 615 PM PDT... AT 549 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES SOUTH OF CHERRY CREEK...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL WHITE PINE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3941 11487 3941 11516 3972 11513 3971 11489 TIME...MOT...LOC 0052Z 001DEG 12KT 3962 11501 RCM
Special weather statement, Aug 2, 6:06 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 606 PM PDT SAT AUG 2 2014 NVZ040-030145- NORTHWESTERN NYE COUNTY NV- 606 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 645 PM PDT... AT 558 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHWEST OF ROUND MOUNTAIN...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... THE TOIYABE MOUNTAINS IN NORTHWESTERN NYE COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3912 11734 3899 11710 3881 11731 3891 11750 TIME...MOT...LOC 0106Z 215DEG 5KT 3893 11733 RCM
Special weather statement, Aug 2, 6:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 613 PM PDT SAT AUG 2 2014 NVZ036-037-030145- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 613 PM PDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANDER AND WESTERN EUREKA COUNTIES UNTIL 645 PM PDT... AT 612 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS IN EASTERN LANDER COUNTY AND WESTERN EUREKA COUNTY...MOVING NORTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CRESCENT VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4066 11661 4012 11623 4003 11659 4052 11701 TIME...MOT...LOC 0113Z 221DEG 5KT 4034 11663 RCM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:00 PM PDT | Special Weather Statement | LKN | 30 min | |
| Aug 2, 5:13 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 2, 5:20 PM PDT | Special Weather Statement | LKN | Lander | 25 min |
| Aug 2, 5:36 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 24 min |
| Aug 2, 5:46 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 2, 5:49 PM PDT | Areal Flood Advisory | LKN | Lander | 4 hr |
| Aug 2, 5:51 PM PDT | Special Weather Statement | LKN | White Pine | 24 min |
| Aug 2, 6:03 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 2, 6:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 2, 6:09 PM PDT | Areal Flood Advisory | LKN | Lander, Nye | 3 hr |
| Aug 2, 6:20 PM PDT | Special Weather Statement | LKN | White Pine | 40 min |
| Aug 2, 6:21 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 2, 6:30 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Aug 2, 7:06 PM PDT | Special Weather Statement | LKN | 39 min | |
| Aug 2, 7:38 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 2, 8:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 2, 9:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Aug 2, 10:18 PM PDT | Special Weather Statement | LKN | 42 min | |
| Aug 2, 10:32 PM PDT | Special Weather Statement | LKN | 58 min | |
| Aug 2, 10:36 PM PDT | Special Weather Statement | LKN | White Pine | 54 min |
| Aug 3, 2:16 PM PDT | Flash Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 31 hr |
| Aug 3, 2:16 PM PDT | Flash Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 54 hr |
| Aug 3, 2:17 PM PDT | Special Weather Statement | LKN | White Pine | 118 min |
| Aug 3, 2:21 PM PDT | Special Weather Statement | LKN | White Pine | 114 min |
| Aug 3, 2:22 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka, White Pine | 3 hr |
Nearby
Special Weather Statements in Nevada, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.